MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 00877503602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Burning Sensation (2146); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item # 00785001400, femoral stem cemented std.Collar 12/14 neck taper std.Neck offset size 14 135 mm stem length, lot # 65299522.Item # 00785901100, distal centralizer 11 mm o.D., lot # 65337319.Item # 30103605, g7 vit e neutral lnr 36mm e, lot # 65312576.Item # 00625006525, bone screw self-tapping 6.5 mm dia.25 mm length, lot # j7249809.Item # 00625006540, bone screw self-tapping 6.5 mm dia.40 mm length, lot # j7219891.Item # unknown, unknown cement, lot # unknown.Item # 010000663, g7 pps ltd acet shell 52e, lot # 7216453.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.Subsequently, the patient is experiencing pain, swelling, burning sensation and has a nickel allergy.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.Complaint investigation this complaint is processed as a limited investigation.Limited investigations do not need to have the dhr, raw material certificate, sterilization certificate, complaint history, product hold/field action pulled and reviewed.Also, a review of the risk management file has not been completed as the product is considered unrelated to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed.Patient reported via telephone that she is experiencing swelling from her hip to foot.Doctor placed patient on prednisone which did not help the swelling.Patient states her hip is irritated with a burning groin pain and no other problems with the hip.Patient had a allergy test performed and a positive reaction to nickel and palladium.Based on the available information, the reported event can be confirmed.However, no problem was found with the biolox delta ceramic femoral head.The composition of the femoral head does not contain the reported allergens (nickel) the patient is experiencing.The only device with nickel is the femoral stem.Therefore, a limited investigation was performed and no issue with the device involved in this complaint can be found.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21265053
Report Number0009613350-2025-00037
Device Sequence Number13148082
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)320406(10)3111383
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00877503602
Device Lot Number3111383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale